Strong Wind, Bucks
- When
- September 29, 11:00 AM EST to 11:30 AM EST
- Where
- Bucks forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
Gusty northwest winds associated with showers along a cold frontal passage downed a few trees and power lines mainly in the lower (southeastern) part of Bucks County. PECO Energy reported that about 8,000 customers in their southeastern Pennsylvania service area lost power, the bulk (6,100 customers) were in Bucks County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Gusty northwest winds associated with showers along a cold frontal passage downed a few trees and power lines mainly in the lower (southeastern) part of Bucks County. PECO Energy reported that about 8,000 customers in their southeastern Pennsylvania service area lost power, the bulk (6,100 customers) were in Bucks County. All power was restored within two hours. The power outages did affect the High School within Warminster Township. One downed large tree blocked a roadway in Upper Southampton Township. Downed wires were also reported in Falls, Middletown and Lower Makefield Townships.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 29, 6:00 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION - UPDATE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 AM EDT THU SEP 29 2005
.UPDATE (700 AM)...
FORECAST HAS BEEN UPDATED TO PUT IN ENHANCED WORDING FOR TSTMS AS
THE FRONT MOVES THROUGH. A SEVERE TSTM WATCH HAS BEEN ISSUED FOR
NORTHERN PORTIONS UNTIL 17Z AND THIS MAY BE EXPANDED LATER TODAY
DEPENDING ON HOW THE TSTMS ADVANCE FROM CENTRAL PA.
RNS
&&
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
CURRENT FORECAST RATIONALE HAS NOT CHANGED FROM PREVIOUS THINKING AS
MODELS ARE IN GOOD AGREEMENT ON SHORT TERM WX SCENARIO AND FRONTAL
TIMING. A DEVELOPING NEGATIVE TILTED TROUGH AND ASSOCIATED STRONG
DYNAMICS WILL MOVE A COLD FRONT THROUGH THE AREA FROM NORTHWEST TO
SOUTHEAST BEGINNING LATE THIS MORNING. POPS WILL INCREASE ALONG AND
AHEAD OF THE FRONT. THERE IS A DECENT CHANCE OF A NARROW FRONTAL
BAND DEVELOPING, WITH THE POTENTIAL FOR THE STRONG LOW LEVEL WINDS
(MODELS SHOW 50 KTS AT ABOUT 4 TO 5 THOUSAND FEET) TO MIX DOWN TO
THE SURFACE IN THE BEST AREAS OF MOMENTUM TRANSFER. ALSO, THERE IS A
POSSIBILITY (ALBEIT SMALL) FOR SOME THUNDER AS THE FRONT PASSES.
WILL REISSUE A SPECIAL WEATHER STATEMENT TO CALL ATTENTION TO THE
POSSIBILITY OF ISOLATED STRONG WIND GUSTS. WINDS WILL REMAIN
BLUSTERY, EVEN BEHIND THE FRONT, BEFORE THE GRADIENT RELAXES
TONIGHT. WIND GUSTS AROUND 30 MPH ARE POSSIBLE.
WITH THE EXPECTED FRONTAL PASSAGE TO BE RELATIVELY QUICK IN
DURATION, PRECIP AMOUNTS WILL BE FAIRLY LIGHT. MANY AREAS ARE
LIKELY TO SEE LESS THAN A QUARTER OF AN INCH WITH LOCALLY HIGHER
AMOUNTS.
BEHIND THE FRONT, CLEARING SHOULD TAKE HOLD. DID DECREASE CLOUDS
SOMEWHAT IN THE GRIDS, ESPECIALLY LATER TONIGHT AND FRIDAY. WITH
WINDS DROPPING OFF, AND A MOSTLY CLEAR TO CLEAR SKY, DECENT
RADIATIONAL COOLING CONDITIONS WILL SET UP. PATCHY FROST IS LIKELY
ACROSS THE NORTHERNMOST ZONES. ATTM, NOT SURE HOW WIDESPREAD IT WILL
BE, BUT DAY SHIFT MAY NEED TO REASSESS THIS, ESPECIALLY IF LATER
GUIDANCE TRENDS COLDER. DRY WX WILL CONTINUE INTO THE WEEKEND. MOS
TEMPS LOOKED REASONABLE OVERALL, AND WERE GENERALLY FOLLOWED.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH MIDWEEK. THIS
WILL BRING DRY AND PLEASANT WX THROUGH THE PERIOD. SEE THE LATEST
HYDROLOGIC OUTLOOK / DROUGHT - WATER RESOURCE STATEMENT (PHLESFPHI)
FOR DETAILED INFORMATION REGARDING WATER SUPPLY AND DROUGHT DATA.
LATEST GFS BRINGS A STRONG TROF INTO THE MIDWEST WITH A DECENT SFC
COLD FRONT. WILL SEE IF THIS TREND CONTINUES BEFORE MAKING ANY
CHANGES TO THE EXTENDED.
&&
.AVIATION...
STRATOCU CLOUDS HAVE BEEN FORMING IN THE SOUTHERLY FLOW FROM THE
OCEAN OVERNIGHT. THESE CLOUDS SHOULD BECOME MORE WIDESPREAD BY
MORNING WITH THE HELP OF SUNRISE TO ILLUMINATE THEM. THE COLD FRONT
MOVING THROUGH FROM THE WEST IS EXPECTED TO BE ACCOMPANIED BY
SHOWERS AND MAYBE ISOLATED TSTMS. WITH THE GRADIENT WINDS OVER THE
REGION, GUSTY WINDS CAN BE EXPECTED WELL BEFORE THE FRONT MOVES
THROUGH AND WINDS COULD GUST TO 25 KT. BUT IN THE FRONTAL ZONES
WHICH IS EXPECTED TO CROSS THE AREA FROM 16Z TO 20Z, WINDS GUSTS OF
30 OR 35KT COULD DEVELOP IN SHOWERS. ANY TSTMS COULD DEVELOP BRIEF
BUT STRONGER WINDS. AFTER THE FRONT MOVES THROUGH THE WINDS WILL
BECOME W THEN NW, BUT REMAIN 15 TO 20 KT WITH GUSTS CLOSE TO 30 KT
AND CLOUD COVER WILL BECOME SCATTERED. AROUND SUNSET, WINDS WILL
DIMINISH RAPIDLY.
&&
.MARINE...
WE WILL CONT SCA WITH THIS PKG. GALES HAVE NOT BEEN ISSUED SINCE THE
FCST BLYR REMAINS BELOW 35 KT AHEAD OF THE FRONT WHEN TEMPERATURES
ARE AT OR ABOVE THE WATER TEMPS PREVENTING MOST OF THE WINDS FROM
REACHING THE SURFACE. ONCE THE COLD AIR ARRIVES LATE TODAY AND
TONIGHT, THE LOW LVL WINDS AND GEOSTROPHIC WINDS REMAIN BELOW 34KT.
EVEN WITH THE INSTABILITY CAUSED BY THE COLD AIR ON THE WARM WATERS,
WINDS STRONG ENOUGH TO SUPPORT GALES ARE NOT EXPECTED. HOWEVER, SOME
GUSTS UP TO 35 KT ARE POSSIBLE, ESPECIALLY AS THE FRONT MOVES
THROUGH AND AS THE COLD AIR ARRIVES.
AS HIGH PRESSURE FROM THE WEST BUILDS OVER THE REGION LATE TONIGHT
AND THROUGH THE WEEKEND, WINDS SHOULD BE BELOW SCA CRITERIA AS THE
GRADIENT CONTINUES TO RELAX.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ430-431 THROUGH 2 AM FRIDAY.
SMALL CRAFT ADVISORY FOR ANZ450>455 THROUGH 5 AM FRIDAY.
&&
SHORT TERM/LONG TERM...NIERENBERG
AVIATION/MARINE...RNSHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 837 AM EDT THU SEP 29 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>024-026-027-PAZ054-055-060>062-067>071-301245- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 837 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION THROUGH EARLY AFTERNOON, BRINGING SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG AND POSSIBLY DAMAGING WIND GUSTS. MOST OF THE AREA HAS BEEN PLACED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY AFTERNOON, WITH THE EXCEPTION OF SOUTHERN DELAWARE, EXTREME SOUTHEASTERN NEW JERSEY, AND SOUTHERN PARTS OF THE NORTHEAST MARYLAND SHORE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CARBON, MONROE, LEHIGH, AND NORTHAMPTON COUNTIES IN EASTERN PENNSYLVANIA, AND SUSSEX AND WARREN COUNTIES IN NORTHWESTERN NEW JERSEY UNTIL 100 PM. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 754 AM EDT THU SEP 29 2005 PAZ054-055-061-062-291500- CARBON-MONROE-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...ALLENTOWN... BETHLEHEM...EASTON 754 AM EDT THU SEP 29 2005 ...LINE OF STRONG TO SEVERE THUNDERSTORMS HEADING FOR THE REGION... AT 745 AM A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT HAS HAD A HISTORY OF PRODUCING DAMAGING WINDS WAS MOVING THROUGH THE SUSQUEHANNA VALLEY. THIS LINE WAS MOVING EAST AT 45 MPH AND SHOULD REACH WESTERN CARBON COUNTY CLOSE TO 9 AM AND MONROE COUNTY AND THE LEHIGH VALLEY AROUND 930 AM. PLEASE BE ALERT FOR THREATENING WEATHER AND POSSIBLE SEVERE THUNDERSTORM WARNINGS. EVEN IF THIS LINE WEAKENS, WIND GUSTS OF BETWEEN 40 AND 45 MPH ARE LIKELY WITH THE PASSAGE OF THIS LINE AND THIS WOULD BE ENOUGH TO DOWN WEAK TREES AND TREE LIMBS AND CAUSE SCATTERED POWER OUTAGES. NJZ001-007-291500- SUSSEX-WARREN- INCLUDING THE CITIES OF...NEWTON...WASHINGTON 754 AM EDT THU SEP 29 2005 ...LINE OF STRONG TO SEVERE THUNDERSTORMS HEADING FOR THE REGION... AT 745 AM A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT HAS HAD A HISTORY OF PRODUCING DAMAGING WINDS WAS MOVING THROUGH THE SUSQUEHANNA VALLEY IN PENNSYLVANIA. THIS LINE WAS MOVING EAST AT 45 MPH AND SHOULD REACH NORTHWESTERN NEW JERSEY BETWEEN 930 AM AND 10 AM. PLEASE BE ALERT FOR THREATENING WEATHER AND POSSIBLE SEVERE THUNDERSTORM WARNINGS. EVEN IF THIS LINE WEAKENS, WIND GUSTS OF BETWEEN 40 AND 45 MPH ARE LIKELY WITH THE PASSAGE OF THIS LINE AND THIS WOULD BE ENOUGH TO DOWN A FEW WEAK TREES AND TREE LIMBS AND CAUSE SCATTERED POWER OUTAGES. NJZ008>010-015>019-291500- MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON- INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE... TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY 754 AM EDT THU SEP 29 2005 ...LINE OF STRONG SHOWERS AND THUNDERSTORMS HEADING FOR THE REGION... AT 745 AM A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT HAS HAD A HISTORY OF PRODUCING DAMAGING WINDS WAS MOVING THROUGH THE SUSQUEHANNA VALLEY. THE STRONGEST STORMS WERE IN THE UPPER PART OF THE SUSQUEHANNA VALLEY. THIS LINE WAS MOVING EAST AT 45 MPH AND SHOULD REACH THE AREA BETWEEN 10 AM AND NOON. PLEASE BE ALERT FOR THREATENING WEATHER. THE MOST LIKELY PLACES TO SEE SEVERE WEATHER WILL BE IN NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY. EVEN WITHOUT THE SEVERE WEATHER, WIND GUSTS OF BETWEEN 35 AND 45 MPH ARE LIKELY WITH THE PASSAGE OF THIS LINE. THIS WOULD BE ENOUGH TO PRUNE SOME WEAK TREES AND TREE LIMBS AND CAUSE ISOLATED POWER OUTAGES. DEZ001-MDZ008-PAZ060-067>071-291500- NEW CASTLE-CECIL-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...READING... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 754 AM EDT THU SEP 29 2005 ...LINE OF STRONG SHOWERS AND THUNDERSTORMS HEADING FOR THE REGION... AT 745 AM A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT HAS HAD A HISTORY OF PRODUCING DAMAGING WINDS WAS MOVING THROUGH THE SUSQUEHANNA VALLEY. THE STRONGEST STORMS WERE IN THE UPPER PART OF THE SUSQUEHANNA VALLEY. THIS LINE WAS MOVING EAST AT 45 MPH AND SHOULD REACH WESTERN BERKS COUNTY AROUND 9 AM, PHILADELPHIA AND THE WESTERN SUBURBS BETWEEN 9 AM AND 1030 AM AND CECIL AND NEW CASTLE COUNTY BETWEEN 10 AM AND 11 AM. PLEASE BE ALERT FOR THREATENING WEATHER. THE MOST LIKELY PLACES TO SEE SEVERE WEATHER WILL BE IN NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY WHERE THE STRONGEST WINDS ALOFT ARE OCCURRING. EVEN WITHOUT THE SEVERE WEATHER, WIND GUSTS OF BETWEEN 35 AND 45 MPH ARE LIKELY WITH THE PASSAGE OF THIS LINE. THIS WOULD BE ENOUGH TO PRUNE SOME WEAK TREES AND TREE LIMBS AND CAUSE ISOLATED POWER OUTAGES. TFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1122 AM EDT THU SEP 29 2005 NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-067>071- 291830- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...LONG BEACH ISLAND... WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN... DOYLESTOWN...MEDIA 1122 AM EDT THU SEP 29 2005 ...LINE OF INTENSE SHOWERS AND THUNDERSTORMS EXTENDING FROM THE POCONOS SOUTH TO BERKS COUNTY PENNSYLVANIA... AT 1110 AM...THE LINE OF SHOWERS AND THUNDERSTORMS THAT HAD A HISTORY OF PRODUCING DAMAGING WINDS IN THE SUSQUEHANNA VALLEY WAS MOVING ACROSS EASTERN PENNSYLVANIA. OVER THE LAST HOUR, THE LINE HAS WEAKENED. SURFACE OBSERVATIONS INDICATED THAT WINDS WERE GUSTING UP TO AROUND 30 MPH. THE LINE IS EXPECTED TO PASS THROUGH NORTHERN NEW JERSEY AND THE DELAWARE VALLEY THROUGH THE NOON HOUR. THE LINE SHOULD CONTINUE TO MOVE TO THE EAST AND PASS OFF THE NEW JERSEY COAST BETWEEN 100 AND 200 PM. SURFACE CONDITIONS ARE SUCH THAT REINTENSIFICATION COULD OCCUR. PLEASE BE ALERT FOR THREATENING WEATHER AND POSSIBLE SEVERE THUNDERSTORM WARNINGS. AS THE LINE PASSES, WIND GUSTS OF BETWEEN 30 AND 50 MPH ARE POSSIBLE WHICH WOULD BE ENOUGH TO DOWN WEAK TREES AND TREE LIMBS AND CAUSE SCATTERED POWER OUTAGES. THERE IS CURRENTLY LITTLE LIGHTNING AND THUNDER WITH THIS CONVECTIVE LINE, A USUAL INDICATOR OF THREATENING WEATHER. KEEP AN AN EYE TO THE SKY. IF YOU SEE DARKENING SKIES APPROACH, MOVE INDOORS TO AVOID THE POSSIBLE GUSTY WINDS. AFTER THIS INITIAL LINE MOVES THROUGH YOUR AREA, SCATTERED RAIN SHOWERS WILL PERSIST FOR ANOTHER OR TWO. KRUZDLO
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474165.